Alert archive / Oklahoma / Frost Advisories in 2016

Frost Advisory 3, NWS Norman, OK

November 8, 20164 counties in Oklahoma

NWS Norman, OK issued this frost advisory at Nov 8, 2016, 4:06 AM CST for 4 counties in Oklahoma. It took effect at Nov 9, 2016, 3:00 AM CST. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Nov 8, 2016, 4:06 AM CST (10:06 UTC)
In effect from
Nov 9, 2016, 3:00 AM CST
Expired
Nov 9, 2016, 8:00 AM CST
In force
5 hr
Issued by
NWS Norman, OK

Counties Ellis County, OK, Harper County, OK, Woods County, OK, Woodward County, OK

The radar

The Vance AFB radar (KVNX), 114 km from the middle of the area, began a volume at 10:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 10.1 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2016-11-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 147 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2016-11-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 53 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
147 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
567 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
53 m²/s²
0-3 km storm-relative helicity
77 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

869 
WWUS74 KOUN 081006
NPWOUN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORMAN OK
406 AM CST TUE NOV 8 2016

OKZ004-005-009-010-081815-
/O.NEW.KOUN.FR.Y.0003.161109T0900Z-161109T1400Z/
HARPER-WOODS-ELLIS-WOODWARD-
INCLUDING THE CITIES OF...BUFFALO...LAVERNE...ALVA...SHATTUCK...
ARNETT...GAGE...FARGO...WOODWARD
406 AM CST TUE NOV 8 2016

...FROST ADVISORY IN EFFECT FROM 3 AM TO 8 AM CST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 8 AM CST WEDNESDAY. 

* TEMPERATURE...LOW TEMPERATURES IN THE MID 30S.

* IMPACTS...PATCHY FROST WILL BE POSSIBLE ACROSS NORTHWEST
  OKLAHOMA... ESPECIALLY IN LOW-LYING AND SHELTERED AREAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE SENSITIVE PLANTS INDOORS TO AVOID DAMAGE FROM THE FROST.

&&

$$
2 follow-up statements
917 
WWUS74 KOUN 081957
NPWOUN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORMAN OK
157 PM CST TUE NOV 8 2016

OKZ004-005-009-010-091000-
/O.CON.KOUN.FR.Y.0003.161109T0900Z-161109T1400Z/
HARPER-WOODS-ELLIS-WOODWARD-
INCLUDING THE CITIES OF...BUFFALO...LAVERNE...ALVA...SHATTUCK...
ARNETT...GAGE...FARGO...WOODWARD
157 PM CST TUE NOV 8 2016

...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 8 AM CST
WEDNESDAY...

* TEMPERATURE...LOW TEMPERATURES IN THE MID TO UPPER 30S.

* IMPACTS...PATCHY FROST WILL BE POSSIBLE ACROSS NORTHWEST 
  OKLAHOMA... ESPECIALLY IN LOW-LYING AND SHELTERED AREAS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE SENSITIVE PLANTS INDOORS TO AVOID DAMAGE FROM THE FROST.

&&

$$
719 
WWUS74 KOUN 090957
NPWOUN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORMAN OK
357 AM CST WED NOV 9 2016

OKZ004-005-009-010-091400-
/O.CON.KOUN.FR.Y.0003.000000T0000Z-161109T1400Z/
HARPER-WOODS-ELLIS-WOODWARD-
INCLUDING THE CITIES OF...BUFFALO...LAVERNE...ALVA...SHATTUCK...
ARNETT...GAGE...FARGO...WOODWARD
357 AM CST WED NOV 9 2016

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CST THIS MORNING...

* TEMPERATURE...LOW TEMPERATURES IN THE MID TO UPPER 30S.

* IMPACTS...PATCHY FROST WILL BE POSSIBLE ACROSS NORTHWEST 
  OKLAHOMA... ESPECIALLY IN LOW-LYING AND SHELTERED AREAS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE SENSITIVE PLANTS INDOORS TO AVOID DAMAGE FROM THE FROST.

&&

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this frost advisory went out at Nov 7, 11:45 PM CST, 4 hours 21 minutes earlier.

Area forecast discussion, Nov 7, 11:45 PM CST, 4 hours 21 minutes before
Area Forecast Discussion
National Weather Service Norman OK
1145 PM CST Mon Nov 7 2016

.DISCUSSION...

&&

.AVIATION.../For the 06z TAFs/
Deteriorating conditions are expected tonight across the area with
IFR or lower ceilings and/or visibility at most locations.
Ceilings should gradually improve to MVFR during the morning with
a return of VFR conditions late in the day.

&&

.PREV DISCUSSION... /issued 957 PM CST Mon Nov 7 2016/

DISCUSSION...
Small areas of rain will persist across central Oklahoma into
early Tuesday. Some of these may produce up to an inch of rainfall
because of the slow eastward movement underneath the upper low.
pops were increased slightly south of Oklahoma City for one of
these areas of rainfall.

PREV DISCUSSION... /issued 202 PM CST Mon Nov 7 2016/

DISCUSSION...
Scattered showers, isolated storms, and drizzle will be possible
across portions of the fa through tonight into Tuesday. After the
larger area of rain moves out of the fa this afternoon, the best
chance for rain will be tonight as cold front moves across the area.
Heavy rain and some localized flooding will remain the main concern.
Rain chances will slowly end Tuesday from north to south. Models are
showing light rain lingering across southern parts of the fa longer
than the previous forecast so have PoPs through Tuesday night now.

Cool and dry air will slowly filter into the area behind the front
leading to closer to normal temps for this time of year through the
week. Temperatures may drop into the upper 30s late Tuesday night
into Wednesday morning. These temps along with light winds and
clearing skies could allow some patchy frost to develop in parts
of NW OK.

Models show a closed low developing over southwest Texas the middle
of this week from some energy from the upper trough that will
continue to move across the region tonight and Tuesday. This upper
low will meander around that area before eventually moving towards
the forecast area and opening up into a trough. This system is
expected to affect the region this weekend. A few light showers may
be possible but right now it looks like the airmass will be too dry
so have continued with a dry forecast into early next week.

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  64  53  62  48 /  70  40  30  10
Hobart OK         65  53  62  47 /  50  20  20  10
Wichita Falls TX  69  55  65  52 /  60  50  30  20
Gage OK           63  48  64  37 /  20  20  10   0
Ponca City OK     63  52  63  42 /  60  40  30   0
Durant OK         68  57  67  53 /  80  70  40  20

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...None.
TX...None.
&&
Hazardous weather outlook, Nov 7, 11:38 AM CST, 16 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1138 AM CST MON NOV 7 2016

OKZ004>048-050>052-TXZ083>090-081745-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-
NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-
BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-
CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-
TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-
JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-
FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1138 AM CST MON NOV 7 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN...
WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH
TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

.THUNDERSTORMS...
SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS WILL CONTINUE ACROSS
OKLAHOMA AND NORTH TEXAS THROUGH TONIGHT. LOCALLY HEAVY RAINFALL
WILL BE POSSIBLE IN SOME AREAS. NO SEVERE WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

.THUNDERSTORMS...
A SLIGHT CHANCE OF THUNDERSTORMS WILL CONTINUE ACROSS NORTH TEXAS
AND SOUTHEAST OKLAHOMA TUESDAY MORNING BEFORE PRECIPITATION MOVES
OUT OF THE AREA. NO SEVERE WEATHER IS EXPECTED.

.FROST...
TEMPERATURES MAY BECOME COLD ENOUGH EARLY WEDNESDAY MORNING FOR
PATCHY FROST ACROSS NORTHWESTERN OKLAHOMA.

GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW
OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK.

Nearby

Frost Advisories in Oklahoma, 2016Every frost advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.